MAUDE Adverse Event Report: MC3 INC. MC3 NAUTILUS ECMO OXYGENATOR; NAUTILUS OXYGENATOR

MC3 INC. MC3 NAUTILUS ECMO OXYGENATOR; NAUTILUS OXYGENATOR
Model Number 48145E
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, within 10 minutes of ecmo bypass, the delta p was greater than 380 mmhg.Donor blood was given to the patient at the initiation of ecmo and the patient was not septic.There was no low gas exchange observed.Heparin was given, act was reported in the 200's.It was unknown if the patient had previously been on anti-coagulation therapy.The nautilus oxygenator was replaced with no impact to the patient.It was reported that a clot was observed in the oxygenator after the device had been replaced.There was no impact to the patient.
 
Additional Manufacturer Narrative
The device was returned for investigation.The high delta pressure could not be replicated; however, visual inspection confirmed a clot on the inlet side of the oxygenator.A high delta pressure would indicate a flow obstruction, which may have been a blood clot.The root cause of the alleged obstruction or clot is unknown.

Brand Name
MC3 NAUTILUS ECMO OXYGENATOR
Common Device Name
NAUTILUS OXYGENATOR
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key18539860
Report Number3011468686-2024-00003
Device Sequence Number15378517
Product Code BYS
UDI-Device Identifier10854916006901
UDI-Public(01)10854916006901(17)240731(10)2206303
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number48145E
Device Lot Number2206303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown